MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR) LEFT 13 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR) LEFT 13 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 3007963827-2019-00248.Concomitant medical products: articular surface fixed bearing cruciate retaining (cr) left item# 42512000513, lot# 63544578.Report source - (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately one year, ten and a half months¿ post implantation due to pain.Patient presented with localized pain, anterior knee joint and proximal tibia.Surgeon requested bone scan and second opinion from a colleague.Bone scan 'lit up', underneath lateral tibial baseplate and patella.Surgeon believed this was evidence of a loose tibia and booked patient in for a revision of tibial baseplate and patella resurfacing.During revision the surgeon struggled to remove the tibial component and conceded it was not loose.Commitment was unfortunately already made to remove the baseplate.Once tibia was removed component was further assessed, good cement adherence to the tibial component and cement-bone interdigitation.Patella resurfaced and tibial art surface upsized.There is no additional information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g4, g7, h1, h2, h3, h6, and h10.The reported event is not confirmed.Visual examination of the provided pictures identified the tibial component had been revised with bone cement remaining attached to the distal face and the stem.The articular surface can also be seen; however, detailed analysis could not be completed as the photographs do not clearly show the surface of the device.Radiographs were provided and reviewed by a health care professional; however, they were not sent for assessment due to poor image quality and lack of image dates.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.Per the persona knee system package insert, pain is a known potential adverse effect of this procedure.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR) LEFT 13 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key8939044
Report Number0001822565-2019-03668
Device Sequence Number2559496
Product Code MBH
UDI-Device Identifier00889024235144
UDI-Public(01)00889024235144
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number42512000513
Device Lot Number63544578
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight75